Thunderstorm Wind, Weston
- When
- June 30, 8:19 PM MST to 8:30 PM MST
- Where
- Weston County, 19 mi SW of Upton
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.900, -104.900
High based thunderstorms developed over the Big Horn Mountains and moved across northeastern Wyoming. These storms produced strong winds as they moved across Weston County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
High based thunderstorms developed over the Big Horn Mountains and moved across northeastern Wyoming. These storms produced strong winds as they moved across Weston County. Several spotters from southwest of Upton to northeast of Upton reported 60 to 70 mph wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 30, 7:25 PM MST, 54 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 825 PM MDT MON JUN 30 2003 UPDATED ZONES TO BETTER REFLECT TSTMS IN S-CENT SD AND IN NE WY. OTHERWISE...MADE NO CHGS. .UNR...NONE.
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-011245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 645 AM MDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP OVER THE BLACK HILLS...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST SOUTH DAKOTA WEDNESDAY NIGHT AS A COLD FRONT CLIPS THE REGION. A MORE WIDESPREAD CHANCE FOR THUNDERSTORMS IS EXPECTED ON INDEPENDENCE DAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
656 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 4 SE NORRIS SD .75 INCH HAIL
06/30/03 MELLETTE REPORTED BY STORM
SPOTTER 645 PM
THROUGH 650 PM.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
741 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 1 W NORRIS SD 1 INCH HAIL
06/30/03 MELLETTE REPORTED BY PUBLIC.
0715 PM 6 SE LONGVALLEY SD 2.75 INCH HAIL
06/30/03 JACKSON REPORTED BY PUBLIC
FROM 715 PM MDT THROUGH
725 PM MDT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
756 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 7 NW PARMELEE SD 1 INCH HAIL
06/30/03 TODD REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RAPID CITY SD
757 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 15 NE LONGVALLEY SD 1.75 INCH HAIL
06/30/03 JACKSON REPORTED BY STORM
SPOTTER. LASTED FROM
605 PM MDT THROUGH 610
PM MDT.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RAPID CITY SD
759 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 12 NE LONGVALLEY SD 1.75 INCH HAIL
06/30/03 JACKSON LASTED FROM 625 PM MDT
THROUGH 630 PM MDT.
REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
814 PM MDT MON JUN 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 13 NE VETAL SD 1.75 INCH HAIL
06/30/03 BENNETT REPORTED BY PUBLIC.
LASTED FROM 730 PM MDT
THROUGH 745 PM MDT.
0755 PM 13 NE VETAL SD .75 INCH HAIL
06/30/03 BENNETT REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364840.